Propofol-Induced Severe Necrotizing Pancreatitis.

Title

Propofol-Induced Severe Necrotizing Pancreatitis.

Creator

Parekh A;Zhang H

Publisher

ACG Case Reports Journal

Date

2021
2021-01

Description

Propofol is a widely used sedative for gastrointestinal endoscopic procedures. Drug-induced pancreatitis is a relatively rare disease possibly because of poor recognition. Propofol-induced pancreatitis is an extremely rare phenomenon. We present a 22-year-old healthy man who underwent esophagogastroduodenoscopy with propofol as a sedative. Soon after, he developed acute upper gastrointestinal symptoms and was diagnosed with pancreatitis. His prolonged hospital course was complicated with necrotizing pancreatitis, acute respiratory distress syndrome, septic shock, and other end-organ damages. We hope to increase awareness of a life-threatening adverse event of a commonly used anesthetic such as propofol.

Subject

propofol; pancreatitis

Format

journalArticle

Search for Full-text

Users with a NEOMED Library login can search for full-text journal articles at the following url: https://libraryguides.neomed.edu/home

Rights

Article information provided for research and reference use only. All rights are retained by the journal listed under publisher and/or the creator(s).

Pages

e00528

Issue

1

Volume

8

ISSN

2326-3253

NEOMED College

NEOMED College of Medicine

NEOMED Department

Department of Internal Medicine

Update Year & Number

February 2021 List

Affiliated Hospital

Summa Health System Akron City Hospital

Citation

Parekh A;Zhang H, “Propofol-Induced Severe Necrotizing Pancreatitis.,” NEOMED Bibliography Database, accessed September 17, 2021, https://neomed.omeka.net/items/show/11558.

Social Bookmarking